High Wind, Flaming Gorge / Sc Sweetwater
- When
- April 15, 1:15 PM MST
- Where
- Flaming Gorge / Sc Sweetwater forecast zone
- Measured
- 69 kt (79 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.516, -110.286 (the zone’s center; the record gives no point)
A wind gust of 79 mph at Flaming Gorge Reservoir blew two roofs off of houses.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
A wind gust of 79 mph at Flaming Gorge Reservoir blew two roofs off of houses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 15, 12:55 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT MON APR 15 2002 WV IMAGERY SHOWS STRONG SHORTWAVE ROUNDING THE BASE OF THE TROF OVER SOUTHERN NEVADA WITH MID AND HIGH LEVEL MOISTURE STREAMING NORTHWARD AHEAD OF IT...AND CONVECTION FIRING OFF ON ITS NORTH FLANK. WEAKER SHORTWAVE OVER NORTH WEST WYOMING SLOWLY MOVING NORTHWEST. THIS ONE BRINGING NUMEROUS SNOW AND RAIN SHOWERS TO THE AREA. AT THE SURFACE...LOW CENTER CURRENTLY OVER NORTHERN UTAH WITH WARM FRONT EXTENDING INTO CENTRAL WYOMING. WINDS BEHIND THE WARM FRONT FROM THE SOUTHWEST WITH GUSTS TO +40KTS. TEMP AT CPR AT 71 AT 19Z. NORTH OF THE FRONT...COOLER TEMPS FOUND IN THE 50S TO LOWER 60S...WITH 30S AND 40S IN NORTHWEST. ALL AREAS WILL BE SEEING THE MUCH COOLER TEMPS TUESDAY WITH THE COLD FRONT PASSAGE. SHORT WAVE TO TURN TO THE NORTH AND MOVE INTO WYOMING OVERNIGHT AND SET UP OVER CENTRAL WYOMING AS THE COLD FRONT MOVES THROUGH SPARKING OFF SHOWERS. WITH GOOD INSTABILITY...LIS <0 AND CAPES TO 300 J/KG...WILL MENTION CHANCE OF TS AREAS SOUTH FRONT. COLD FRONT LOOKS TO BEGIN MOVING SOUTH AFTER SUNSET TONIGHT SWINGING THROUGH THE CWFA BY 14Z TUESDAY. SHOWER ACTIVITY WILL LINGER IN THE MORNING BUT SHOULD END DURING THE AFTERNOON. ANOTHER WAVE TO ROTATE ALONG MAIN LOW IN CANADA. THIS ONE SHOULD QUICKLY BACK THE FLOW TO THE SOUTHWEST ONCE AGAIN TUESDAY EVENING. THIS WAVE QUICKLY APPROACHES WYOMING WEDNESDAY AFTERNOON WITH A CHANCE OF SHOWERS IN THE WEST...SLIGHT CHANCE EAST. IN THE EXTENDED...MRF/AVN CUT OFF THE LOW OVER NEVADA AND KEEP IT THERE FOR SEVERAL DAYS. 7H ROTATION NOT AS IMPRESSIVE AS YESTERDAYS RUN WHICH SHOWED CLASSIC UPSLOPE PATTERN HERE. NOW ITS A BIT ROUGHER BUT IS STILL SHOWING UPSLOPE. SEEMS AS THOUGH MODEL WILL TREND THIS LOW TO GO FURTHER SOUTHWEST AS WV SHOWING LARGE AND DEEP TROF OVER THE EASTERN PACIFIC. SUNDAY AND MONDAY TROF FINALLY BEGINS TO PULL AWAY. .RIW...NONE. TWB
WYZ001>003-006-007-152200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1205 PM MDT MON APR 15 2002 ...SPRING SNOW FOR YELLOWSTONE NATIONAL PARK... AT MIDDAY...LIGHT TO MODERATE SNOW WAS FALLING OVER PORTIONS OF YELLOWSTONE NATIONAL PARK. LIGHT RAIN WAS ALSO REPORTED AT LOWER ELEVATIONS OF THE PARK. SNOWFALL OF 1 TO 2 INCHES HAD ALREADY ACCUMULATED IN SOME PLACES. LIGHT TO MODERATE SNOW WILL OCCUR THIS AFTERNOON OVER THE NORTHWEST WYOMING MOUNTAINS...AS WELL AS PORTIONS OF YELLOWSTONE NATIONAL PARK. AN ADDITIONAL 2 TO 3 INCHES OF SNOW MAY OCCUR AT ELEVATIONS ABOVE 6000 FEET. PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE NORTHWEST WYOMING MOUNTAINS SHOULD BE PREPARED FOR WET SNOW AND COLD TEMPERATURES. WCJIN-WYNW AR
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288023.